Hail, Hampden
- When
- June 2, 3:24 PM EST to 3:27 PM EST
- Where
- Hampden County, 1.47 mi NNW of Westfield
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.140, -72.760
A pre-frontal trough moved through southern New England, triggering showers and thunderstorms across much of the area. Some of these storms became severe, producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A pre-frontal trough moved through southern New England, triggering showers and thunderstorms across much of the area. Some of these storms became severe, producing large hail and damaging winds. Also precipitable water values were near two inches, allowing for heavy rain with all of these storms, which resulted in a few instances of poor drainage flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 2, 3:06 PM EST, 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT SUN JUN 2 2013
.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL IMPACT WESTERN CT/MA AND SOUTHWEST NEW
HAMPSHIRE INTO EARLY THIS EVENING. SOME OF THESE STORMS MAY BE
SEVERE WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. FOR THE
REMAINDER OF THE REGION SCATTERED THUNDERSTORMS IN A WEAKEN STATE
WILL OVERSPREAD THE REGION OVERNIGHT FROM WEST TO EAST. MONDAY...A
SLOW MOVING COLD FRONT WILL DELIVER PERIODS OF POTENTIALLY HEAVY
RAIN UNTIL THE FRONT SLIDES OFFSHORE BY MONDAY NIGHT. DRIER AND MUCH
COOLER WEATHER FOLLOWS BEHIND THE COLD FRONT BEGINNING MON NIGHT
THROUGH MIDWEEK. A COASTAL STORM MAY BRING MORE SHOWERS BY THE END
OF THE WEEK.
&&
.NEAR TERM /UNTIL 4 AM MONDAY MORNING/...
* SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM *
4 PM UPDATE...
NOT MUCH CHANGE TO PREVIOUS THINKING. STORMS ARRIVE IN WESTERN
CT/MA AND SOUTHWEST NH BETWEEN 2PM - 5 PM...THEN INTO CENTRAL MA
FROM 5 PM TO 8 PM. THEREAFTER STORMS WILL WEAKEN AND BECOME LESS
ORGANIZED AND MORE FRAGMENTED AS INSTABILITY WANES WITH SUNSET. IN
ADDITION...INSTABILITY AND DEEP LAYER SHEAR GRADIENT CURRENTLY
ACROSS THE CT RVR VLY REMAINS NEARLY STATIONARY THROUGH 8 PM. THIS
SHOWS UP NICELY ON SATELLITE IMAGERY WITH THE LACK OF A CU FIELD
EAST OF THE CT RVR VLY. THUS GREATEST RISK FOR STRONG/SEVERE TSTMS
WILL BE ALONG AND WEST OF I-91 CORRIDOR. THIS IS ALSO AREA CLOSEST
TO RRQ OF DEPARTING UPPER LEVEL JET ACROSS NY STATE. MAIN HAZARDS
REMAIN DAMAGING WINDS PER DEEP LAYER SHEAR AND INVERTED V SOUNDING
ALONG WITH HEAVY RAINFALL GIVEN PWATS AOA 1.5 INCHES. ISOLATED LARGE
HAIL POSSIBLE.
SO EXPECTING STORMS TO WEAKEN AS THEY MARCH EASTWARD ACROSS
INSTABILITY AND SHEAR GRADIENT INTO CENTRAL-EASTERN CT...CENTRAL MA
AND SOUTHEAST NH. NEVERTHELESS HEAVY RAIN AND GUSTY WINDS POSSIBLE
HERE. FOR EASTERN MA AND RI...EXPECT A DRY BUT WARM AND MUGGY
EVENING. ALTHOUGH THE GUSTY SSW WINDS HAVE TAKEN THE EDGE OFF THE
WARM TEMPS. THESE WINDS WILL SLACKEN WITH SUNSET.
ALSO STRATUS CONTINUES TO ERODE SLOWLY ACROSS MVY/ACK AND OUTER
CAPE. THIS TREND SHOULD CONTINUE INTO EARLY THIS EVENING.
ANOTHER DAY OF 90+ HEAT FOR MANY INTERIOR LOCATIONS...EEN/FIT/ASH/
MHT AND LWM.
OVERNIGHT...
GOOD MODEL AGREEMENT ON CONVECTION WEAKENING AFTER 00Z. THIS IS A
COMBINATION FROM PREFRONTAL TROF WASHING OUT...SB INSTABILITY WANING
WITH SUNSET AND RRQ OF UPPER LEVEL JET LIFTING INTO QUEBEC. HOWEVER
SHOULD BE ENOUGH SYNOPTIC SCALE FORCING...WEAK INSTABILITY ALOFT
/PER HEIGHT FALLS/ COMBINED WITH DEEP LAYER SHEAR FOR CONVECTION TO
BECOME FRAGMENTED/ISOLATED TO WIDELY SCATTERED. TSTMS SHOULD BE SUB-
SEVERE AND MAIN HAZARD WILL BECOME HEAVY RAIN. PRECIP MAY BLOSSOM
ACROSS CT/RI AND SOUTH OF THE MASS PIKE 06Z-12Z AS WEAK WAVE
DEVELOPS ALONG THE COLD FRONT.
WARM AND MUGGY NIGHT AS COLD FRONT REMAINS WEST OF NEW ENGLAND. THIS
WARM SECTOR AIRMASS WILL LEAD TO FORMATION OF FOG ACROSS MUCH OF THE
REGION. THIS COMBINED WITH POTENTIAL FOR HEAVY RAIN TOWARD MORNING
COMMUTERS MAY WANT TO BUILD IN SOME EXTRA TRAVEL TIME FOR THE MON
MORNING RUSH.
&&
.SHORT TERM /4 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
MONDAY...
FOCUS FOR ADVERSE WEATHER SHIFTS FROM NORTHWEST CT/MA AND SOUTHWEST
NH TO EASTERN CT...RI AND EASTERN MA...POSSIBLE AS FAR NORTH AS THE
MASS PIKE AS WAVE CONTINUES TO DEVELOP ALONG SLOW MOVING FRONTAL
BOUNDARY. THIS FRONTAL CONVERGENCE WILL COMBINE WITH SYNOPTIC SCALE
FORCING/MODEST DEEP LAYER SHEAR/MARGINAL INSTABILITY AND PWATS NEAR
2.0 INCHES TO YIELD A FLASH FLOOD THREAT. DON/T THINK WE WILL HAVE
ENOUGH INSTABILITY FOR SEVERE WEATHER GIVEN CLOUD COVER. THUS MAIN
THREAT WILL BE VERY HEAVY RAINFALL. DEEP SW FLOW INCREASES
PROBABILITY OF CELLS TRAINING OVER SAME AREA TOMORROW. CONFIDENCE
NOT HIGH ENOUGH AT THIS POINT TO HOIST A FLASH FLOOD WATCH BUT LATER
SHIFTS MAY NEED TO REEVALUATE. WILL HAVE TO WATCH OUR FLASHY URBAN
LOCATIONS SUCH AS CRANSTON/PROVIDENCE/FALL RIVER/NEW BEDFORD/ETC.
OTHERWISE NOT AS HOT TOMORROW GIVEN CLOUD COVER BUT STILL WARM AND
MUGGY WITH FRONTAL PASSAGE NOT UNTIL MON NIGHT EXCEPT SAGGING INTO
NORTHWEST MA AND SOUTHWEST NH LATER IN THE DAY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...
* COOLER...DRIER WEATHER EXPECTED MON NIGHT THROUGH THU
* STORM SYSTEM THE END OF THE WEEK MAY BRING WET WEATHER TO SNE.
MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH THE MIDDLE OF THIS WEEK.
TOWARDS THE END OF THE WEEK THERE START TO BE GREATER DISCREPANCIES
BETWEEN THE ECMWF AND GFS AS WELL AS THEIR ENSEMBLES. WILL START
THE LONG TERM WITH COOLER...DRIER WEATHER AS THE COLD FRONT MOVES
OFFSHORE MONDAY NIGHT AND COOL HIGH PRESSURE BUILDS IN BEHIND.
EARLY THIS WEEK...THE ECMWF AND MEMBERS OF BOTH THE GEFS AND ECENS
START TO DEVELOP A TROPICAL CYCLONE IN THE GULF OF MEXICO. THE
ECMWF BRINGS THIS CYCLONE THROUGH THE GULF...OVER FLORIDA AND TO THE
GEORGIA COAST BY THURSDAY. THE ECMWF BRINGS IT NORTH TO THE
CAROLINAS BEFORE SENDING IT EAST OUT TO SEA SOUTH OF SOUTHERN NEW
ENGLAND. AS ITS FORECAST RIGHT NOW...IMPACT ON SOUTHERN NEW ENGLAND
WOULD BE LIMITED TO HIGH SURF AT THE SHORELINES AND HIGH SEAS ON THE
COASTAL WATERS. AGAIN...THERE ARE OTHER SOLUTIONS STILL BEING
MODELED BY THE GFS AND OTHER MEMBERS OF THE ENSEMBLES. THE 02/12Z
GFS HAS ENOUGH SHEAR THAT A CYCLONE WOULD BE UNABLE TO FORM AND LOW
PRESSURE DEVELOPS OVER THE APPALACHIANS AND MOVES NORTHEASTWARD JUST
OFF THE COAST OF SOUTHERN NEW ENGLAND. THIS PRESENTS A VERY
DIFFERENT SENSIBLE WEATHER SCENARIO OVER SOUTHERN NEW ENGLAND. THIS
IS DEFINITELY A PATTERN TO KEEP AN EYE ON AS THE MODEL TRENDS EVOLVE.
MONDAY NIGHT...THE COLD FRONT THAT HAS BEEN AFFECTING OUR WEATHER
FOR THE PAST DAY OR SO WILL FINALLY FINISH MOVING ACROSS SOUTHERN
NEW ENGLAND OVERNIGHT. EXPECT THE COLDEST TEMPERATURES OVERNIGHT
OVER THE NORTHWESTERN ZONES WHERE THE FRONT WILL MOVE THROUGH FIRST.
EXPECT LOWS IN THE 40S IN THE NORTHWESTERN ZONES AND 50S FARTHER
EAST WHERE THE FRONT TAKES ITS TIME MOVING THROUGH. BEHIND THE
FRONT EXPECT CLEARING SKIES AND CALMER WINDS THAT WILL AID IN THIS
COOLING WHILE MOSTLY CLOUDY TO OVERCAST SKIES IN THE EAST WILL
SLOWLY CLEAR OUT.
TUESDAY THROUGH THURSDAY...COOL HIGH PRESSURE BUILDS INTO SOUTHERN
NEW ENGLAND. THIS WILL BRING MORE SEASONABLE WEATHER TO THE REGION
WITH HIGHS IN THE UPPER 60S TO LOWER 70S...LOWS IN THE UPPER 40S TO
LOWER 50S...MOSTLY SUNNY/CLEAR SKIES AND LIGHT WINDS.
FRIDAY THROUGH SUNDAY...THIS IS THE PERIOD TO WATCH FOR THE NEXT
POTENTIAL FOR SIGNIFICANT WEATHER. AS DISCUSSED ABOVE...SOME OF THE
MODELS AND ENSEMBLE MEMBERS INDICATE THE POTENTIAL FOR A TROPICAL
CYCLONE NEARING OUR AREA DURING THIS TIME FRAME. HOWEVER...THERE IS
MUCH UNCERTAINTY AT THIS POINT...ESPECIALLY CONSIDERING THAT THE
MOST BULLISH MODELS HAVE THE STORM TAKING A TURN TO THE RIGHT OFF
THE NORTH CAROLINA SHORE...WITH LITTLE IMPACT ON SOUTHERN NEW
ENGLAND OUTSIDE THE COASTAL WATERS AND PERHAPS THE BEACHES. THE
ALTERNATE SOLUTION CURRENTLY IS A NON TROPICAL LOW PRESSURE SYSTEM
DEVELOPING IN THE APPALACHIANS AND MOVING NEAR TO SOUTHERN NEW
ENGLAND AS A COOL COASTAL STORM. THIS SOLUTION BRINGS SUBSTANTIALLY
COOLER THAN NORMAL TEMPS TO THE REGION ALONG WITH RAIN. WILL BE
KEEPING A CLOSE EYE ON THE MODEL TRENDS OVER THE COMING WEEK.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
2 PM UPDATE...
OVERVIEW...MODERATE TO HIGH CONFIDENCE ON TSTM FORECAST BUT LOWER
CONFIDENCE ON TIMING AND AREAL EXTENT OF IFR CONDITIONS TONIGHT
AND MON.
THROUGH 00Z...
TSTMS WILL BE CONFINED TO WESTERN NEW ENGLAND/EASTERN NY BORDER
THROUGH 21Z. AFTER 21Z TSTMS WILL GET VERY CLOSE TO KBDL-KCEF-
KORE-KAFN-KCON AND POINTS WEST. 21Z-00Z STORMS MAY GET CLOSER TO
KORH-KFIT-KASH-KMHT. STRONGEST STORMS WILL BE ALONG AND NORTHWEST
OF BDL-CEF-ORE-AFN-CON. MAIN HAZARDS ARE STRONG WINDS...LARGE HAIL
AND VERY HEAVY RAIN. IFR CIGS WILL SLOWLY ERODE ACROSS CAPE COD
AND THE ISLANDS.
AFTER 00Z...
LINE OF TSTMS ACROSS WESTERN-CENTRAL NEW ENGLAND SLIDE SOUTHEAST
BUT WEAKEN AND LIKELY BECOME A BROKEN LINE. HIGH PROBABILITY OF
IFR CONDITIONS IN FOG/RAIN SHOWERS ACROSS EASTERN CT/RI AND
EASTERN MA AFTER 03Z AND ESPECIALLY AFTER 06Z.
MON...
MAINLY MVFR IN SHOWERS BUT IFR LIKELY ACROSS SOUTHEAST MA. SHOWERS
WITH EMBEDDED TSTMS LIKELY ACROSS CT/RI AND EASTERN MA INCLUDING
KORH-KBOS. MAIN THREATS WILL BE LIGHTNING AND VERY HEAVY RAINFALL.
AREA OF SHOWERS/TSTMS WILL SLOWLY SLIDE SOUTHEAST THROUGH THE DAY
AND MOVING OFFSHORE TOWARD 00Z TUE.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR CONDITIONS UNTIL
OVERNIGHT TONIGHT WITH ANY TSTMS HOLDING OFF UNTIL 00Z-03Z AT THE
EARLIEST.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF. STRONG STORMS POSSIBLE
21Z-00Z WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
MONDAY NIGHT...MODERATE TO HIGH CONFIDENCE. GUSTY SOUTHWEST WINDS
WILL SHIFT TO THE NORTHWEST AS A COLD FRONT MOVES THROUGH SOUTHERN
NEW ENGLAND. ANY MVFR/IFR CONDITIONS IN LOW CLOUDS/FOG WILL IMPROVE
TO VFR THROUGH THE NIGHT.
TUESDAY AND WEDNESDAY...HIGH CONFIDENCE. VFR.
THURSDAY AND FRIDAY...LOW CONFIDENCE. MAINLY VFR. MVFR/IFR
CONDITIONS POSSIBLE IN SHOWERS/LOW CLOUDS/FOG.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TONIGHT...
GUSTY SSW WINDS WILL EASE WITH SUNSET. HOWEVER STILL A MODEST SW
GRADIENT ACROSS SOUTHEAST WATERS. SO SPEEDS UP TO 20 KT POSSIBLE
ACROSS THIS AREA. SCATTERED SHOWERS AND ISOLATED TSTM ALONG WITH
STRATUS BLOSSOMING LATER TONIGHT ACROSS THE SOUTHERN WATERS WILL
YIELD POOR VSBY. FOG WILL LOCALLY BE DENSE.
MONDAY...
WINDS SLACKEN AS COLD FRONT ENTERS NEW ENGLAND. HOWEVER SW WINDS UP
TO 20 KT SE OF NANTUCKET AND CAPE COD WATERS. WIND SHIFT/FRONTAL
PASSAGE TO WNW LIKELY HOLDS OFF UNTIL MON NIGHT. HEAVY
SHOWERS/ISOLATED TSTMS AND PATCHY DENSE FOG REDUCE VSBY.
OUTLOOK...MONDAY NIGHT THROUGH FRIDAY...
WINDS AND SEAS DIMINISH SLOWLY MONDAY NIGHT THROUGH TUESDAY.
SOUTHWESTERLY WINDS WILL SHIFT TO THE NORTHWEST AS A COLD FRONT
CROSSES THE WATERS LATE MONDAY NIGHT INTO TUESDAY MORNING. WINDS
AND SEAS REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH MUCH OF
THE WEEK AS HIGH PRESSURE BUILDS OVER THE WATERS. WINDS AND SEAS
MAY INCREASE FRIDAY IN RESPONSE TO A LOW PRESSURE SYSTEM NEAR THE
WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ230>234-250-
251.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ236.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR ANZ254>256.
&&
SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1144 AM EDT SUN JUN 2 2013 CTZ002-MAZ002>005-008>012-014-026-NHZ011-012-015-031545- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 1144 AM EDT SUN JUN 2 2013 ...SEVERE THUNDERSTORM WATCH 271 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS MONDAY. THIS MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ003-004-MAZ006-007-013-015>024-RIZ001>008-031545- TOLLAND CT-WINDHAM CT-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1144 AM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS SOUTHWEST NEW HAMPSHIRE...WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. THE MAIN THREAT WOULD BE STRONG TO DAMAGING WIND GUSTS AND SMALL HAIL. IN ADDITION...SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL TONIGHT IN ANY PART OF SOUTHERN NEW ENGLAND. THIS MAY RESULT IN SOME LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS MONDAY. THIS MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-031545- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1144 AM EDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS TONIGHT MAY CAUSE STRONG OR DAMAGING WINDS. THEY MAY ALSO CREATE POOR VISIBILITY IN HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
334 PM EDT SUN JUN 2 2013
CTZ002-MAZ009-011-022015-
HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
334 PM EDT SUN JUN 2 2013
...STRONG THUNDERSTORMS WITH STRONG WINDS AND FREQUENT LIGHTNING...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOLLAND TO FALLS
VILLAGE TO DOVER PLAINS...OR ALONG A LINE EXTENDING FROM 16 MILES
EAST OF GREAT BARRINGTON TO 10 MILES NORTHWEST OF TORRINGTON TO 14
MILES NORTH OF SHERMAN...AND WAS MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SOUTHWICK AND GRANVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4204 7301 4214 7272 4214 7272 4196 7278
4194 7279 4191 7290 4192 7291 4197 7289
4197 7303
TIME...MOT...LOC 1931Z 236DEG 21KT 4211 7305 4193 7329 4178 7357
SIPPRELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT SUN JUN 2 2013
CTZ002-MAZ008>011-022030-
HARTFORD CT-WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-WESTERN HAMPSHIRE MA-
348 PM EDT SUN JUN 2 2013
...LINE OF STRONG THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT
LIGHTNING...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTINGTON TO
RUSSELL TO GRANVILLE TO WINSTED...OR ALONG A LINE EXTENDING FROM 11
MILES SOUTHWEST OF NORTHAMPTON TO 12 MILES WEST OF CHICOPEE TO 13
MILES NORTHWEST OF WINDSOR LOCKS TO 12 MILES NORTHEAST OF
TORRINGTON...AND WAS MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
FREQUENT LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...NORTHAMPTON...AMHERST...EAST LONGMEADOW...
WESTFIELD...HUNTINGTON...RUSSELL...MONTGOMERY...SOUTHAMPTON...
HOLYOKE...WESTHAMPTON...AGAWAM...WEST SPRINGFIELD...EASTHAMPTON...
LONGMEADOW...PELHAM...LUDLOW...WILBRAHAM AND BELCHERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4203 7301 4204 7302 4211 7294 4223 7292
4235 7294 4242 7249 4241 7248 4242 7238
4231 7236 4234 7231 4227 7227 4221 7228
4204 7248 4204 7251 4202 7252 4197 7288
4197 7303
TIME...MOT...LOC 1944Z 256DEG 32KT 4224 7288 4218 7282 4209 7283 4198
7298
SIPPRELLSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EDT SUN JUN 2 2013
NHZ011-022045-
CHESHIRE NH-
354 PM EDT SUN JUN 2 2013
...LINE OF STRONG THUNDERSTORMS ACROSS NORTHERN CHESHIRE COUNTY...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHARLESTOWN TO
SAXTONS RIVER TO PUTNEY...OR ALONG A LINE EXTENDING FROM SPRINGFIELD
TO BELLOWS FALLS TO 9 MILES NORTH OF BRATTLEBORO...AND WAS MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS ALONG WITH
FREQUENT LIGHTNING AND DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
SURRY...MARLOW...GILSUM...ALSTEAD AND WALPOLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
FREQUENT LIGHTNING WAS OCCURRING WITH THESE STORMS. FOR YOUR
SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS SUCH AS
BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30 MINUTES AFTER
THE STORMS END TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4313 7218 4313 7203 4300 7228 4295 7254
4297 7247 4300 7245 4305 7247 4308 7244
4316 7245 4316 7243 4313 7243 4313 7237
4316 7237 4315 7233 4316 7233 4318 7216
TIME...MOT...LOC 1948Z 240DEG 32KT 4323 7248 4311 7249 4300 7258
SIPPRELLThe Albany radar (KENX), 118 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
3 hail, 2 thunderstorm wind, 2 flood. Local standard time, as filed.
A large tree limb was downed by thunderstorm winds onto Rogers Avenue.
Memorial Drive in Chicopee was flooded. In addition, Prospect Street was flooded with water four feet deep.
Wires on McKintry Avenue were downed by thunderstorm winds.
In West Springfield, Morgan Road was flooded out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2013Every state in 2013This day in weather historyWarnings in Massachusetts, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459944, 459947, 459945, 459946, 459950, 459951, 459952.